My dad recently got set up with a BiPAP machine. Unfortunately he is drowning in saliva while he is wearing it had having difficulty leaving it on for any amount of time. Any suggestions on how to deal with that?
Hi, is the saliva thin or thick? I am wondering if there is alot of thin saliva or is it getting claggy and stuck in his throat and can't quite clear it?
There are drugs to dry secretions but if it is getting claggy some of the things we tried were paw paw (papaya) tablets to chew, drinking dark grape juice and also putting a nebulizer through the bipap.
Yeah, Dad has had botox shots (which are wearing off - due in mid January for next round of shots) and he is also wearing a Scopolamine patch so it's very frustrating that he still suffers from such excessive saliva.
These particular secretions are, I believe, pretty thin. Will ask him in the AM. He certainly gets the mucus also that he cannot clear and uses a cough assist and suction machine for that - but he was trying to use the BiPAP sitting up in his recliner and said he woke up in half an hour with his shirt soaked... so sounds thin to me! So, so frustrating.
I really suggest calling in someone from the respiratory therapy office that set up the Bipap to check it out.
Probably a med change, maybe an equipment change.
Fix it early.
At some point in the progression, a little saliva becomes life-threatening.
Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience please take a moment to disable your AdBlocker.